Home Health Can you take ibuprofen after covid vaccine?

Can you take ibuprofen after covid vaccine?

0


Covid vaccination programmes have debuted amongst the world’s most successful, pushing the UK into a league only occupied by the US and Israel. Unfortunately, the country is also in a league of its own when it comes to local death rates, as the virus has killed more than 110,000 Brits. Ministers maintain they will hit vaccine coverage targets, but questions remains from the general public about the jab’s effects.

Can you take ibuprofen after the Covid vaccine?

Some people may experience some side effects after receiving one or more doses of a Covid vaccine.

Side effects may crop up at the jab location, or throughout the body.

While these are usually temporary and harmless – unless someone has a vaccine allergy – some pain relief may be necessary.

READ MORE: Covid news: Public warned amid rising vaccine fraud cases

They added taking over-the-counter medication before receiving the jab could impact the vaccine’s efficacy.

The FAQ states: “If you regularly take aspirin, acetaminophen (eg, Tylenol) and ibuprofen (eg, Motrin, Advil) for other medical conditions, continue to do so as directed by your physician or as needed. Otherwise, do not pre-medicate.

“Taking over-the-counter medications such as acetaminophen and ibuprofen before receiving a vaccine may reduce its ability to work and blunt your immune response to the vaccine.

“After the vaccination, don’t hesitate to take an over-the-counter medication if you have symptoms that make you uncomfortable.”

Can you take ibuprofen if you have Covid?

Despite suggestions taking ibuprofen could worsen symptoms of Covid, the Commission of Human Medicines (CHM) Expert Working Group concluded people can still take it.

The CHM found there is “currently insufficient evidence to establish a link between use of ibuprofen, or other non-steroidal anti-inflammatory drugs (NSAIDs), and susceptibility to contracting COVID-19 or the worsening of its symptoms.

“Patients can take paracetamol or ibuprofen when self-medicating for symptoms of COVID-19, such as fever and headache, and should follow NHS advice if they have any questions or if symptoms get worse.”

Government advice adds people should still “read the patient information when taking over-the-counter medicines, such as ibuprofen and paracetamol, and follow the instructions on how to take the medicines”.



LEAVE A REPLY

Please enter your comment!
Please enter your name here